12 . December , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules

Big Image
Generic Name: Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin)
Brand Name: Examples include Alka-Seltzer Plus Flu/Body and DayQuil Multi-Symptom Cold/Flu

Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules is used for:

Relieving pain, congestion, and cough due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules is an analgesic, decongestant, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, which helps you breathe more easily. The analgesic and cough suppressant work in the brain to decrease pain and reduce the cough reflex.

Do NOT use Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules if:

  • you are allergic to any ingredient in Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules
  • you have severe high blood pressure, rapid heartbeat, or other severe heart problems (eg, heart blood vessel disease)
  • you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules:

Some medical conditions may interact with Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, plan to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of glaucoma, an enlarged prostate gland or other prostate problems, heart problems, diabetes, high blood pressure, blood vessel problems, adrenal gland problems, an overactive thyroid, seizures, stroke, or liver problems, or if you consume more than 3 alcohol-containing drinks per day
  • if you have a history of asthma, chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus

Some MEDICINES MAY INTERACT with Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because the risk of side effects from Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may be increased
  • Anticoagulants (eg, warfarin), digoxin, or droxidopa because the risk of side effects such as bleeding, irregular heartbeat, or heart attack may be increased
  • Bromocriptine because the risk of side effects may be increased by Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules:

Use Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may be taken with or without food.
  • If you miss a dose of Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules.

Important safety information:

  • Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules. Using Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take appetite suppressants while you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules without checking with your doctor.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules contains acetaminophen and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may increase your risk for liver damage.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules may interfere with certain lab test results. Make sure that all of your doctors and lab personnel know that you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules.
  • Use Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules, discuss with your doctor the benefits and risks of using Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules during pregnancy. It is unknown if Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules.

Possible side effects of Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; yellowing of skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; stomach pain; unusually fast, slow, or irregular heartbeat; vomiting; yellowing of skin or eyes.

Proper storage of Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules:

Store Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules, please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Dextromethorphan/Pseudoephedrine Capsules. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Avita Avita
Generic Name: tretinoin Dosage Form: Gel For Topical Use Only Avita Description Avita® Gel, a topical retinoid, contains tretinoin 0.025% by weight in a gel vehicle of butylated hydroxytoluene, hydroxypropyl cellulose, polyolprepolymer-2, and ethanol (denatured with tert-butyl alcohol and b more...

Detrol Detrol
Generic Name: tolterodine (tohl TER oh deen) Brand Names: Detrol, Detrol LA What is tolterodine? Tolterodine reduces spasms of the bladder muscles. Tolterodine is used to treat overactive bladder with symptoms of urinary frequency, urgency, and incontinence. Tolterodine may also be used more...

Dilacor XR Dilacor XR
Generic Name: diltiazem (dil TYE a zem) Brand Names: Cardizem, Cardizem CD, Cardizem LA, Cardizem SR, Cartia XT, Dilacor XR, Diltia XT, Tiazac What is Dilacor XR (diltiazem)? Diltiazem is in a group of drugs called calcium channel blockers. It works by relaxing the muscles of your heart more...

Eye-Sine Eye-Sine
Generic Name: tetrahydrozoline ophthalmic (tet ra hye DRAW zah leen) Brand Names: Clarine, Eye-Sine, Geneye Extra, Geneyes, Murine Plus, Opti-Clear, Optigene 3, Tetrasine, Tetrasine EX, Visine, Visine Extra What is Eye-Sine (tetrahydrozoline ophthalmic)? Tetrahydrozoline ophthalmic caus more...

Metamucil Cinnamon Spice Fiber Wafers Metamucil Cinnamon Spice Fiber Wafers
Some commonly used brand names are: In the U.S.— Agoral 35 Alophen 25 Alphamul 30 Alramucil Orange 7 Alramucil Regular 7 Bisac-Evac 25 Black-Draught 26 Black-Draught Lax-Senna 32 Carter's Little Pills 25 Cholac 14 Citroma 16 Citrucel Orange Flavor 3 Citrucel Sugar-Free Orange Flavor 3 Col more...

Milk Thistle Milk Thistle
Generic Name: Milk Thistle (Silybum marianum) (Not applicable.) Brand Name: Generics only. No brands available.Milk Thistle is used for:A liver protectant and antioxidant. It may also have other uses. Check with your pharmacist for more details regarding the particular brand. Milk Thistle is an more...

Naprosyn Naprosyn
Some commonly used brand names are: In the U.S.— Actron 9 Advil 7 Advil Caplets 7 Advil, Children's 7 Aleve 14 Anaprox 14 Anaprox DS 14 Ansaid 6 Bayer Select Ibuprofen Pain Relief Formula Caplets 7 Cataflam 1 Clinoril 18 Cotylbutazone 16 Cramp End 7 Daypro 15 Dolgesic 7 Dolobid 2 EC-Napro more...

Phendiet-105 Phendiet-105
Some commonly used brand names are: In the U.S.— Adipex-P 5 Adipost 4 Bontril PDM 4 Bontril Slow-Release 4 Didrex 1 Fastin 5 Ionamin 5 Mazanor 3 Melfiat 4 Obenix 5 Obezine 4 Phendiet 4 Phendiet-105 4 Phentercot 5 Phentride 5 Plegine 4 Prelu-2 4 Pro-Fast 5 PT 105 4 Sanorex 3 Tenuate 2 Tenu more...